Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2009, 3:07 PM CDT for Vilas County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 13, 2009, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Vilas County, WI
The radar
The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 132007
SVRGRB
WIC125-132100-
/O.NEW.KGRB.SV.W.0009.090613T2007Z-090613T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 400 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF WAKEFIELD TO 6 MILES NORTHEAST OF WINCHESTER TO 14
MILES NORTH OF PARK FALLS...AND MOVING EAST AT 40 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. WINDS TO NEARLY
60 MPH WERE REPORTED AT IRONWOOD WHEN THE STORMS WENT THROUGH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINCHESTER AROUND 315 PM CDT.
BOULDER JUNCTION AROUND 345 PM CDT.
PHELPS AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PRESQUE ISLE...MANITOWISH WATERS...LAND O LAKES...STAR LAKE AND
SAYNER.
LAT...LON 4630 8989 4615 8910 4607 8892 4606 8893
4594 8956 4600 8993 4630 8993
TIME...MOT...LOC 2006Z 283DEG 37KT 4666 8969 4627 8981
4614 9049
$$
RDM2 follow-up statements
000
WWUS53 KGRB 132034
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT SAT JUN 13 2009
WIC125-132100-
/O.CON.KGRB.SV.W.0009.000000T0000Z-090613T2100Z/
VILAS WI-
334 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR VILAS COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 30 MILES NORTH OF LAND O LAKES TO 10
MILES WEST OF LAND O LAKES TO 10 MILES WEST OF MANITOWISH WATERS...
MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOULDER JUNCTION AROUND 345 PM CDT.
PHELPS AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAND O
LAKES...STAR LAKE...SAYNER AND CONOVER.
LAT...LON 4630 8989 4615 8910 4607 8892 4606 8893
4594 8956 4600 8993 4630 8993
TIME...MOT...LOC 2033Z 283DEG 37KT 4660 8930 4621 8943
4608 9011
$$
RDM000
WWUS53 KGRB 132058
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT SAT JUN 13 2009
WIC125-132108-
/O.EXP.KGRB.SV.W.0009.000000T0000Z-090613T2100Z/
VILAS WI-
358 PM CDT SAT JUN 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 400 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER GUSTY
WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4630 8989 4615 8910 4607 8892 4606 8893
4594 8956 4600 8993 4630 8993
TIME...MOT...LOC 2058Z 283DEG 37KT 4654 8893 4615 8907
4602 8975
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:03 AM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 4:03 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CDT SAT JUN 13 2009 .SHORT TERM...TODAY THROUGH SUNDAY... SPLIT FLOW PATTERN CONTINUES OVER U.S. CHANGE THIS PERIOD IS SHIFT TO NW UPPER FLOW OVER WESTERN LAKES AS RIDGE BUILDS INTO PLAINS. QUESTION OF FORECAST AGAIN IS PCPN CHANCES AS WAVES WORK SOUTHEAST OUT OF CANADA THROUGH NORTHERN BRANCH OF FLOW. AREA RADAR SHOWING LIGHT RAIN OVER SOUTHERN WI MAKING STEADY PROGRESS TO THE EAST...EXITING SOUTHERN CWA BY 12Z. SECOND AREA OF MORE SCATTERED SHOWERS MOVING THROUGH MN ARROWHEAD. MORE SHOWERS FURTHER WEST ALONG SFC FRONT/TROF IN NORTH DAKOTA. SECOND AREA OF PCPN ASSOCIATED WITH NEXT WAVE THAT IS EXPECTED TO PASS THROUGH NORTHERN WI LATE AFTN/EVENING. AXIS OF INSTABILITY/ MOISTURE CONVERGENCE LOCATED OVER NORTHERN WI LATE THIS AFTERNOON. LIMITED DYNAMICS AS WAVE WEAKENS...THOUGH DO HAVE SOME WEAK WAA FOCUSED OVER NORTHERN COUNTIES. MADE LITTLE CHANGE FROM PREVIOUS FORECAST...STAYING WITH CHANCE POPS FOR THIS AFTERNOON AND EVENING. ON SUNDAY...MODELS SHOWING SURFACE FRONT SHIFTING SLOWLY SOUTH THROUGH THE CWA. INCREASING INSTABILITY WITH TEMPS IN THE UPPER 70S SHOULD ALLOW FOR SMALL CHANCE OF SHOWERS ALONG BOUNDARY. ADDED FOR LATE AFTERNOON OVER CENTRAL AND EAST CENTRAL WI. BLEND OF NAM AND GFS GUIDANCE LOOKS GOOD FOR TEMPS THIS PERIOD. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. QUIET WEATHER WILL START OFF THE LONG TERM AS SURFACE HIGH PRESSURE AND UPPER RIDGING WILL PASS THROUGH THE REGION. THE RIDGING WILL BREAK DOWN BY TUESDAY MORNING AS A SHORTWAVE WILL APPROACH FROM THE CENTRAL PLAINS. DECENT MOISTURE MOVES BACK INTO NORTHEAST WISCONSIN BY TUESDAY AFTERNOON...BRINGING IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHWEST CWA. TIMING STILL AN ISSUE WITH THE ONSET OF PRECIP CHANCES...BUT WILL KEEP HIGHER POPS ON TUESDAY NIGHT AND WEDNESDAY AS THE SHORTWAVE MOVES THROUGH. BRIEF PERIOD OF RIDGING MOVES OVERHEAD ON WEDNESDAY NIGHT AND EARLY THURSDAY...BUT WITH TIMING ISSUES...WILL NOT TAKE OUT THE MENTION OF SHOWERS AND STORMS JUST YET AS IT IS POSSIBLE EITHER OF THESE PERIODS COULD HAVE SOME SCATTERED SHOWERS ACTIVITY. ANOTHER SHORTWAVE WILL SWING TROUGH THE UPPER GREAT LAKES...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE END OF THE WORK WEEK. TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL ACROSS MUCH OF THE AREA FOR MOST OF THE LONG TERM...WITH READINGS APPROACHING THE 80 DEGREE MARK ACROSS CENTRAL WISCONSIN. THE ONLY EXCEPTION TO THE MORE SUMMER-LIKE TEMPERATURES WILL BE NEAR LAKE MICHIGAN WERE THE PERSISTENT EASTERN COMPONENT OF THE SURFACE WIND WILL KEEP TEMPERATURES IN THE MID TO UPPER 50S. && .AVIATION...VFR CONDITIONS CONTINUE THROUGH PERIOD...WITH FEW AREAS OF MVFR CONDITIONS WITH FOG EARLY THIS MORNING CENTRAL SITES. SCATTERED SHOWERS AND A CHANCE FOR TSTM THIS AFTERNOON INTO SUN AS FRONTAL SYSTEM SLOWLY MOVES SOUTH THROUGH THE REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/BERSCH
Hazardous weather outlook, Jun 13, 4:35 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT SAT JUN 13 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 435 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER NORTHERN WISCONSIN...THOUGH SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-140945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 435 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.